Discussions that mention morphine

Addiction & Recovery board


Ultram causing withdraw symptoms?
I took Ultram for 7 years for the pain in my feet. I had a surgery that didn't help, finally I told my doc to give me pain meds and let me go back to work, so he gave me Ultram. Through the next 7 years I increased my intake because my feet were getting worse and worse. Finally I went back to the doc cause I couldn't work. The doc put my foot in a cast for 9 weeks. Since I wouldn't be on my feet all day I stopped taking the Ultram. I had no side effects or anything. I suspect the tingling in your feet to be a nerve problem and in no way connected with Ultram. I too have nerve damage from the second surgery after the casting didn't work. That surgery left me with severe nerve damage which I experienced lots of tingling. Ultran or even Vicodin and morphine will not help nerve damage that much at all. Neurontin is not a pain reliever but it will get your nerve pain in control and keep it there. It has side effect that subside after taking it for a few weeks.
BTW my feet are so bad now that I take Kadian 20, which is a time release morphine. If I skip a dose (every 12 hours) I don't have w/d symptoms, its later when like when it is getting close to missing the second dose that the body aches, feels like how you feel when you have a fever. Gawd I hate that. I do not have an addictive personality at all so while my body is addicted my mind is not. lol
Now I have come to the point that the morphine is no longer helping with the pain so I see my pain doc next thursday..........is there any other thing to do other than increase my dosage? I hate taking morphine. ~sigh
Kat
You are so wrong about Ultram.Sorry, but my blood pressure almost went thru the roof when I read this last post.First of all, a drug isn't scheduled because it is a narcotic, it's scheduled according to it's potential for abuse.There a quite a few scheduled drugs that are NOT narcotics.Second, I've never heard of anyone battling a life long addiction to Motrin.Third,it is not in the imagination of the thousands of people involved in the ongoing class-action suit against the makers of Ultram that the drug made them high.Your experience is yours,but your experience doesn't make it fact.The action of this drug is solely dependant on one's own body chemistry.Some people feel nothing at all,some people get sleepy from it,some people get totally off the wall wired from it.Like hydrocodone,it is now a schedule III drug because of it's potential for abuse.Like Jenny,I first got hooked on Vicodin, then switched to Ultram.Now,when I take Vicodin,I don't feel anything,except nauseous and cloudy.But I would NEVER say that anyone taking Vicodin is imagining or just thinking it's getting them high.Ultram is a SYNTHETIC opioid.And there are STILL a lot of doctors that are totally unaware of the fact that it is potentially addicting,because of the naive thinking that since it is not a "true" narcotic like hydro,it cannot be abused.Sorry if all of this seems a little harsh,but I know I did not imagine the destruction this drug led me into,and neither did anyone else.I've taken all the "strong" drugs,but somehow ended up horribly addicted to one that is "not strong at all".Hydro,oxy,dilaudid,morphine,cocaine, LSD,marijuana,mdma,mesc,opium,and inhuman quantities of alcohol have all made their way thru my bloodstream at some point in time.So my warning still stands-don't take Ultram unless clearly needed.It's great you don't get a high or anything else from this drug,but it doesn't change the fact that others did.Now,I have to go meditate,and try to restore my blood pressure levels to those which are compatible with life.
Stacie
Lots of meds will make you sick if you don't eat. If I take hydrocodone or codiene I get sleepy too, in fact it knocks me out I get so sleepy. If I try to ignore it and keep going I get sick to my stomach. Its like go with the flow or suffer. lol
Some people can take those drugs 10 at a time and still be on their feet. I'd probably be dead if I took that many. When I used to work in a factory I knew guys that took them like candy, they were walking around like zombies, barely able to hold their eyes open. I guess the body can become accoustom to them and they are able to take more and more.
They say you can get addicted to anything, some is physical and some is mental. Morphine is the only thing that my body actually became addicted too. My husband on the other hand is a addicted and he could become addicted to vitamins probably lol. But of course that would be a mental addiction.
I had the same experience as you!!! I was on Ultram for years for pain and had no problem at all getting off - just stopped pretty much cold turkey. Not a problem at all. I am now on MS Contin - a morphine time released pain med. Without my pain med, I do not walk or have a normal life. With them, I can function fairly normal. I wish I was not on them, with all my heart!!! But, it's either that - or sit on the couch all day, every day. What kind of life is that? I am not addicted to the morphine with my "mind" or whatever at all - I know just what you mean. My body feels that fevery thing too if I miss my dosage. It's not fun. I hate being at the mercy of a drug - but then again, it is the only thing making my life worth much for now.